Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jessica23100

do you recommend using retin-a even if youre taking accutane

Recommended Posts

Miracle for you, my friend

www.smoothbeam.com

Removes Acne, and Cleans up Acne Scars, not the bad ones though, medium to shallow scars.

And its affordable. Read up on it.

Ask questions here!

Share this post


Link to post
Share on other sites

Jessica I believe I have the same type you do. I have actually also had 3 rounds of accutane, which I was very happy with in terms of controlling new acne. Unfortunately it doesnt do anything for scar healing. I am confident that as time goes on, better and more affordable techniques will be developed. This forum will help you as well..I actually have a procedure scheduled in 2 weeks from a DR recommended to me on this site.

I feel your pain but keep fighting and stay as positive as possible. What do you mean by "affordable"? What kind of price range?

Share this post


Link to post
Share on other sites

Yes, there are things you can do to reduce your scarring.

Here are some options:

- peels

- exoderm

- co2 or erbium laser

- n-lite, cooltouch or smoothbeam lasers

- punch excision

- subcision

- needling

Don't know what type of scars you have but you might want to look into some of the procedures above. I think it would be best if you contact a Dermatologist or Plastic Surgeon and discuss your options with them. We here know how difficult it is to deal with scarring but we are all hopeful that little by little things will work.

Share this post


Link to post
Share on other sites

Jacob, thank you for you post. :)

Mine and yours its the same case, my derm told me my primary lesion (cysts) were big enought, but in little cuantity, to produce big scars. As you, i have one big scar (depressed) on my left cheek :) . one less big scar on my right cheek, and so as on my forehead, and near my left eye. The more noticeable its the one on my left cheek. But besides that, i have little holes of scar on the sides of the big scar of my forehead, as also on my left cheek.

Im telling you this, just because, if it makes you feel better, my acne scars are worse that you, according to the description you made on one of your posts. There maybe worse cases that you(like mine), so, dont be sad.

I wish you the best, to your visit to your new derm.

As i was asking, for affordable, a meant like $1,000 or less. What are the prices of each procedure you know, that cost below $1,000?

I have a question for anybody: is retin-A for acne scars?, does this product make less apparent the scar, more shallow?

Share this post


Link to post
Share on other sites

Hey Jessica!

I don't speak for everyone here, only myself and what i mean is that most of use can relate to your feelings about sometimes feeling bad about our acen and scars.

I don't have severe cystic acne... but the form of acne i do have is cystic in the sense that i always have two or three available at all times. Even at that amount it's frustrating and it leaves me feeling bad about the way I look and the scars don't help my emotions either!!!

We where outside today BBQ'n and pondering over life and so forth over a beer or two and the question that i reacted most to was "what are you most afraid of???"

My awnser to that was after a couple of minutes which i didn't tell my friends was, Never meeting someone to share my everyday thoughts with and living alone!!!! Scares the hell out of me!

But just so you know, your not alone and most of us here are friends and i hope that they agree eith me!!

Cause i see most(haven't seen posts from all members yet=)) of you as friends, not close ones but you know what i mean.

// Peter

Share this post


Link to post
Share on other sites

About Retin-a - it's mainly used to treat active acne but can help with mild scarring too. First few weeks you will have quite a lot of redness which can be reduced if you only use it every other night. Retin-a does help to boost collagen but that takes several months for noticeable improvements.

But not to be recommended if you are on Accutane.

Share this post


Link to post
Share on other sites

Accutane is in effect internal retin-a. If you were to do both it would be like increasing your dose of accutane. You need to discuss this with your accutane derm.

Share this post


Link to post
Share on other sites

accutane + retin-a are too much for ur skin...... accutane is already best enough.... said no to combine them together

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×